Alert archive / Alabama / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 160, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 25, 2017, 7:30 PM CDT for Cleburne County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2017, 7:30 PM CDT (00:30 UTC)
- Expired
- Jul 25, 2017, 8:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Cleburne County, AL
The radar
The Atlanta radar (KFFC), 100 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1589 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794
WUUS54 KBMX 260030
SVRBMX
ALC029-260100-
/O.NEW.KBMX.SV.W.0160.170726T0030Z-170726T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
730 PM CDT TUE JUL 25 2017
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
East central Cleburne County in east central Alabama...
* Until 800 PM CDT
* At 730 PM CDT, a severe thunderstorm was located near Fruithurst,
or 12 miles northeast of Heflin, and is nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fruithurst, Edwardsville, Muscadine, Mars Hills, Sweetwater Lake
and Coleman Lake And Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3368 8554 3379 8561 3379 8560 3380 8560
3380 8559 3381 8559 3387 8538 3386 8538
3374 8535
TIME...MOT...LOC 0030Z 063DEG 2KT 3379 8546
HAIL...<.75IN
WIND...60MPH
$$
32/Davis1 follow-up statement
215
WWUS54 KBMX 260047
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
747 PM CDT TUE JUL 25 2017
ALC029-260100-
/O.CON.KBMX.SV.W.0160.000000T0000Z-170726T0100Z/
Cleburne AL-
747 PM CDT TUE JUL 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EAST CENTRAL CLEBURNE COUNTY...
At 747 PM CDT, severe thunderstorms were located along a line
extending from Muscadine to near Edwardsville, moving southwest at 10
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fruithurst, Edwardsville, Muscadine, Mars Hills, Sweetwater Lake and
Coleman Lake And Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3368 8554 3379 8561 3379 8560 3380 8560
3380 8559 3381 8559 3384 8549 3382 8546
3385 8538 3374 8535
TIME...MOT...LOC 0047Z 026DEG 9KT 3376 8541 3378 8557
HAIL...<.75IN
WIND...60MPH
$$
32/DavisWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:35 PM CDT, 55 minutes earlier.
Area forecast discussion, Jul 25, 6:35 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 635 PM CDT Tue Jul 25 2017 .UPDATE... For 00Z Aviation. && .SHORT TERM... Rest of today through Wednesday. --Scattered showers and thunderstorms today, stray cell(s) overnight; heat indices around 100F Wednesday with spots of PM storms-- As of 18:30Z/1:30PM, the morning convective complex/MCV that brought slow-moving heavy rainfall and thunder to the southeastern portion of our forecast area has moved eastward into Georgia. A second slow- moving convective complex is just upstream, moving through southern Mississippi, of which is on a trajectory toward coastal Alabama. In all, we have the typical nil shear/ample instability summertime air mass. Early-afternoon analysis shows a north-to- south PWAT gradient with ~1.50" in northern Alabama to ~2.30" in southern Alabama --with the highest PWAT values alongside an axis of vorticity associated with the upper trough, and a bit more ridging in tandem with the lower values. Lift via daytime heating + boundaries [several shed from both convective complexes and successive generations of storms] will support budding showers and thunderstorms afternoon into evening; however, it also appears that there's perimeter subsidence associated with the two convective complexes, which should tend to offset a greater coverage of showers and storms in areas [we'll see how this all plays out]. A majority of today's showers and thunderstorms that do arise should be adjacent to/south of I-20, though isolated activity is possible for points north. Through tonight, we'll have lingering clouds with perhaps an isolated shower or storm [mainly across southern areas]. The upper trough is also forecast to shift eastward, with increased 500mb ridging through Wednesday. This should result in a bit less diurnally-driven convection (though some will still be around) and warmer afternoon highs. The latest guidance continues with low-mid 90s for highs, with the upper end of this range generally west of I- 65 + low 70s dew points area-wide; this will put peak heat indices around 100F for nearly everyone, and some could briefly match the 105F Heat Advisory threshold along and adjacent to the I-22/20 corridors west of I-65. Given what we have in the grids right now, will hold off on an advisory issuance at this time. 89^GSatterwhite .LONG TERM... Wednesday through Tuesday. The 1000-850mb thickness values increase to 1440m across the western half of Central AL on Thursday, which would support temps in the mid to upper 90s. Models are hinting at weak low level convergence in the eastern half of Central AL Thursday afternoon, so have kept chance PoPs in the forecast for those areas. This could also help moderate heat indices east of the I-65 corridor. Will leave mention of heat impacts in the HWO Thursday afternoon and monitor model trends. At this time, expect many areas to approach or exceed 100 degree heat indices with areas in the western counties hitting 105. Meanwhile on Thursday, and upper trough begins to dig through the Great Lakes region and a surface low moves through the Ohio River Valley. A cold front will stretch through the TN Valley overnight Thursday into Friday morning. This cold front will slowly push southward through Central AL Friday and into early Saturday morning. PWATs associated with this system are above the maximum climatologically at around 2.3 - 2.5". This could lead to heavy rainfall-producing storms along the frontal boundary as it pushes south. Behind the front, expect cooler and drier conditions for the weekend. Have left mention for scattered showers since we'll still be near the trough axis and could see some extra lift for afternoon convection. This trough axis essentially stays in place across the Southeastern states through Tuesday, so expect northerly flow, cooler than normal temperatures, and scattered afternoon storms into early next week. 25/Owen && .AVIATION... 00Z TAF Discussion. Ongoing convection is mainly affecting ANB/ASN currently, but will have to monitor any development from boundary interactions near BHM/EET for any amendments. Convection should diminish later this evening, but cannot rule out an isolated shower/storm near MGM/TOI overnight in the vicinity of a mid-level shear axis. There is overall less low-level moisture tonight than last night, but still plenty of near-surface moisture with calm winds. Will continue with a forecast of MVFR BR rather than low cigs at all sites except TCL. May need to introduce lower visibility at ANB/ASN for the next issuance depending on how much rain falls there. For Wednesday, ridging should keep convection isolated across the northern TAF sites with best chances at MGM/TOI near the persistent mid and upper-level shear axis. 32/Davis && .FIRE WEATHER... Rain chances remain above normal for a summer day and night through Today, as a mid to upper level trough enters the region. Plenty of moisture, instability and convergence/focus will aide in this development. Temperatures not quite as hot as the previous several days as heat indices only reach around 100. Dispersion values will be low due to relatively light surface winds and light transport winds. 75 && .PRELIMINARY POINT TEMPS/POPS... Gadsden 73 92 73 92 73 / 20 20 10 30 20 Anniston 73 92 73 92 73 / 20 20 10 30 20 Birmingham 75 94 76 94 76 / 20 20 10 20 20 Tuscaloosa 74 95 75 95 75 / 20 20 10 20 20 Calera 74 93 74 93 75 / 20 20 10 20 20 Auburn 73 90 73 90 74 / 20 30 20 30 20 Montgomery 75 93 75 94 76 / 30 30 10 30 10 Troy 72 91 73 93 74 / 30 30 20 30 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jul 25, 4:03 AM CDT, 15 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 403 AM CDT Tue Jul 25 2017 ALZ011>015-017>050-261215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 403 AM CDT Tue Jul 25 2017 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat indices expected to reach 105 degrees Wednesday and Thursday afternoons across Western portions of Central Alabama. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jul 25, 5:14 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Birmingham AL
514 PM CDT TUE JUL 25 2017
ALZ027-252245-
Talladega AL-
514 PM CDT TUE JUL 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TALLADEGA COUNTY
UNTIL 545 PM CDT...
At 514 PM CDT, Doppler radar was tracking a strong thunderstorm over
Winterboro, or 8 miles east of Childersburg, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Sylacauga, Alpine, Sycamore and Winterboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3322 8628 3335 8632 3339 8617 3328 8612
3327 8612
TIME...MOT...LOC 2214Z 069DEG 11KT 3331 8622
32/DavisSpecial weather statement, Jul 25, 5:48 PM CDT, 1 hour 42 minutes before
Special Weather Statement National Weather Service Birmingham AL 548 PM CDT TUE JUL 25 2017 ALZ040-041-252315- Autauga AL-Dallas AL- 548 PM CDT TUE JUL 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL AUTAUGA AND NORTHEASTERN DALLAS COUNTIES UNTIL 615 PM CDT... At 548 PM CDT, Doppler radar was tracking a strong thunderstorm near Valley Grande, moving west at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Valley Grande, Burnsville, Valley Creek Junction and Barrett Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3264 8688 3247 8680 3244 8699 3257 8705 TIME...MOT...LOC 2248Z 069DEG 10KT 3254 8693 32/Davis
Special weather statement, Jul 25, 6:25 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Birmingham AL
625 PM CDT TUE JUL 25 2017
ALZ018-260000-
Etowah AL-
625 PM CDT TUE JUL 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ETOWAH COUNTY UNTIL
700 PM CDT...
At 625 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sardis City, or 7 miles east of Boaz, moving west at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Boaz, Sardis City, Mountainboro, Keener, Rockledge and Black Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3414 8586 3408 8615 3419 8616 3419 8611
3420 8610 3420 8591
TIME...MOT...LOC 2325Z 075DEG 9KT 3417 8604
32/DavisSpecial weather statement, Jul 25, 7:00 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Birmingham AL
700 PM CDT TUE JUL 25 2017
ALZ027-260030-
Talladega AL-
700 PM CDT TUE JUL 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALLADEGA COUNTY
UNTIL 730 PM CDT...
At 700 PM CDT, Doppler radar was tracking a strong thunderstorm over
Talladega Municipal Airport, or 9 miles north of Talladega, moving
southwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lincoln, Munford, Talladega Superspeedway, Grant Town, Talladega
Municipal Airport, Jackson Shoals, Jenifer and Eastaboga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3357 8590 3344 8602 3355 8619 3356 8618
3365 8604 3364 8602 3360 8602 3360 8600
3359 8599 3359 8593
TIME...MOT...LOC 0000Z 036DEG 7KT 3357 8604
32/DavisSpecial weather statement, Jul 25, 7:26 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Birmingham AL
726 PM CDT TUE JUL 25 2017
ALZ021-260100-
Cleburne AL-
726 PM CDT TUE JUL 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLEBURNE COUNTY
UNTIL 800 PM CDT...
At 726 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fruithurst, or 11 miles northeast of Heflin, moving southwest at 5
mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Fruithurst, Edwardsville, Muscadine, Oak Level, Sweetwater Lake and
Coleman Lake And Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3365 8541 3373 8564 3377 8564 3380 8559
3381 8559 3388 8550 3381 8537 3373 8536
TIME...MOT...LOC 0026Z 029DEG 5KT 3378 8546
32/DavisThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:00 PM CDT | Special Weather Statement | BMX | Talladega | 30 min |
| Jul 25, 7:26 PM CDT | Special Weather Statement | BMX | Cleburne | 34 min |
| Jul 25, 8:01 PM CDT | Special Weather Statement | BMX | Cleburne | 29 min |
| Jul 25, 8:29 PM CDT | Areal Flood Advisory | BMX | Cleburne | 3 hr |
| Jul 26, 12:29 PM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Chambers and 29 more | 9 hr |
| Jul 26, 12:43 PM CDT | Special Weather Statement | BMX | Shelby | 32 min |
| Jul 26, 12:51 PM CDT | Special Weather Statement | BMX | Blount | 24 min |
| Jul 26, 12:55 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 3 hr |
| Jul 26, 12:58 PM CDT | Special Weather Statement | BMX | Jefferson | 32 min |
| Jul 26, 1:13 PM CDT | Flash Flood Warning | BMX | Jefferson, Shelby | 3 hr |
| Jul 26, 1:32 PM CDT | Special Weather Statement | BMX | Bibb | 28 min |
| Jul 26, 1:35 PM CDT | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Jul 26, 1:43 PM CDT | Special Weather Statement | BMX | St. Clair | 32 min |
| Jul 26, 1:46 PM CDT | Special Weather Statement | BMX | DeKalb | 29 min |
| Jul 26, 1:48 PM CDT | Special Weather Statement | BMX | Chilton | 42 min |
| Jul 26, 1:49 PM CDT | Special Weather Statement | BMX | Etowah | 26 min |
| Jul 26, 1:53 PM CDT | Special Weather Statement | BMX | Jefferson | 37 min |
| Jul 26, 1:54 PM CDT | Areal Flood Advisory | BMX | St. Clair | 3 hr |
| Jul 26, 2:09 PM CDT | Special Weather Statement | BMX | Chilton | 51 min |
| Jul 26, 2:29 PM CDT | Special Weather Statement | BMX | Autauga | 46 min |
| Jul 26, 2:30 PM CDT | Areal Flood Advisory | BMX | Bibb | 3 hr |
| Jul 26, 2:37 PM CDT | Areal Flood Advisory | BMX | Autauga | 3 hr |
| Jul 26, 2:39 PM CDT | Special Weather Statement | BMX | Macon | 36 min |
| Jul 26, 3:01 PM CDT | Special Weather Statement | BMX | Russell | 29 min |
| Jul 26, 3:02 PM CDT | Areal Flood Advisory | BMX | Dallas | 3 hr |
| Jul 26, 3:14 PM CDT | Special Weather Statement | BMX | Dallas, Perry | 46 min |
| Jul 26, 3:27 PM CDT | Special Weather Statement | BMX | Bullock | 48 min |
| Jul 26, 3:28 PM CDT | Special Weather Statement | BMX | Lowndes | 47 min |
| Jul 26, 3:51 PM CDT | Special Weather Statement | BMX | Dallas | 39 min |
| Jul 26, 3:56 PM CDT | Special Weather Statement | BMX | Barbour | 49 min |
| Jul 26, 4:12 PM CDT | Special Weather Statement | BMX | Pike | 33 min |
| Jul 26, 4:35 PM CDT | Special Weather Statement | BMX | Montgomery | 25 min |
| Jul 26, 5:02 PM CDT | Special Weather Statement | BMX | Pike | 28 min |
| Jul 26, 5:29 PM CDT | Special Weather Statement | BMX | Pike | 31 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.